Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 5, 2025, 9:00 AM CDT for 6 counties in Tennessee. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 9:00 AM CDT (14:00 UTC)
- Expired
- Apr 5, 2025, 10:45 AM CDT
- In force
- 105 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
057
WGUS54 KMEG 051400
FFWMEG
TNC023-047-069-075-077-113-051545-
/O.NEW.KMEG.FF.W.0049.250405T1400Z-250405T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
900 AM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Chester County in Tennessee...
Northeastern Fayette County in Tennessee...
Northern Hardeman County in Tennessee...
Southeastern Haywood County in Tennessee...
Southwestern Henderson County in Tennessee...
Madison County in Tennessee...
* Until 1045 AM CDT.
* At 900 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Henderson, Bolivar, Chickasaw State Forest, Chickasaw
State Park, Whiteville, Somerville, Silerton, Cloverport, Mercer,
Hillville, Bemis, Dancyville, Mifflin, Jacks Creek, Blue Goose,
Warren, Williston, Toone and Medon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3558 8907 3579 8862 3579 8861 3579 8860
3549 8840 3548 8840 3533 8879 3516 8919
3509 8937 3535 8956 3540 8946
FLASH FLOOD...RADAR INDICATED
$$
12/CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 6:50 AM CDT, 2 hours 10 minutes earlier. Its key messages:
- Updated at 608 AM CDT Sat Apr 5 2025 -Severe storms and excessive rainfall are expected to continue into tonight. -An Enhanced Risk of severe weather is in effect for much of the Mid- South into tonight. -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts are possible.
Area forecast discussion, Apr 5, 6:50 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
650 AM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 608 AM CDT Sat Apr 5 2025
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Enhanced Risk of severe weather is in effect for much of the Mid-
South into tonight.
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena- West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts are possible.
&&
.DISCUSSION...
(Today through Friday)
Issued at 249 AM CDT Sat Apr 5 2025
Showers and thunderstorms continue along a stationary front from
northern AR into SW KY. Rainfall has been very heavy across NE AR
and the MO Bootheel over the past few hours with more than 2
inches in the past 3 hours on top of any already saturated ground.
Flash Flood Warnings are in effect. A previously tornadic severe
storm over east AR will ride along this outflow boundary and
possibly produce severe weather into NW TN in the short term. The
airmass south of the boundary is quite unstable with SBCAPES up to
1500 J/kg, 0-6km wind shear values of 50 kts and 0-1km helicity
values of 300 m2/s2+ supportive of severe storms. All hazards are
possible including a strong tornado. The remainder of the area is
fairly quiet right now with very warm temps and southerly breezes.
The latest hi-res models have the outflow boundary/surface boundary
sagging south to along and just north of I-40 around 7am and
probably becoming stationary again. Showers and thunderstorms along
this boundary will continue setting up an area of very heavy
rainfall somewhere from east AR into West TN. In addition, after
sunrise, showers an thunderstorms will likely start developing in
the warm sector south of the boundary as lift increases across the
region. We cannot sleep on the severe threat early this morning
as the parameter space continues to be supportive through the
morning hours along and south of the boundary/stalled front.
Lift will increase across the region as upper level energy lifts
NE out of West Texas and into the Southern Plains this afternoon.
A surface wave expected to develop along the stalled front across
the Arklatex and will lift the boundary north a bit across the
Mid-South. Showers and thunderstorms with very heavy rain will
continue mainly north of the TN/MS line through about noon. PWs
will be around 2 inches so flash flooding will continue to be a
major problem along and north of I-40 through noon.
As the day progresses the airmass south of the boundary/ongoing
convection will destabilize with SBCAPES pushing 2500 J/kg, 0-3
km helicity values of nearly 400 m2/s2 and 0-6km shear values
increasing to 55 kts. As the surface wave moves along the boundary
expect vigorous convective development with clusters and perhaps
a line pushing across the Mid-South during the afternoon. Damaging
winds look like the main threat with spin up tornadoes possible
as well. The best chance of severe weather today will SE of where
the outflow boundary is currently located. The best times for
severe weather outside of the immediate short term will be from
noon to 8 pm when the instability is maximized and the upper level
support is most robust. Severe threat should gradually wane in
the evening though may hold on across NE MS until around midnight.
The heavy rain threat will continue well into the overnight hours
since the front is slow to clear the area.
QPF amounts are highly dependent on where the front/outflow
boundary ends up stalling this morning. Places located in the area
of convection along the stalled boundary are likely to see very
high QPF amounts as their resident time in the heavy rainfall
could last for several hours. Additional QPF amounts of 5-7 inches
are likely across much the area. HREF probability matched mean
QPF amounts of an additional 7-10 inches are depicted across parts
of eastern AR and West TN which may represent a more realistic
forecast for areas that end up invof the stalled front/outflow
boundary. Keep in mind that areas north of a Helena- West Helena,
AR to Holly Springs, MS to Savannah, TN line have already received
4-6 inches, with locally higher amounts, so far during this
event. As a result, much of that aforementioned area will end up
with 10+ inches and isolated amounts approaching 15 inches. Given
the previous rains, saturate ground, the amount of water in the
river system we are looking at the potential for generational
flooding especially along and north of that Helena- West Helena,
MS to Holly Springs, MS to Savannah, TN line. All types of
flooding are likely including flash, areal and river flooding.
Given the anomalous PWs expect very intense rainfall rates which
can lead to flash flooding in unexpected places.
Rainfall will come to an end early Sunday across NE MS. A few
leftover showers are likely as the upper trough lifts NE into the
Mid MS Valley. Much cooler temps will begin filtering into the
region with highs around 50 north. As a deep upper trough develops
over the eastern CONUS expect much below temps over the Mid-
South. A substantial amount of the region will see lows in the 30s
Mon-Wed. A system moving through the OH Valley will bring a
chance of showers to the area on Thursday. Near normal temps
return by the end of the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CDT Sat Apr 5 2025
A boundary is situated across the Mid-South this morning. Showers
and thunderstorms will continue through most of the day invof the
boundary at JBR, MKL and MEM. Activity will eventually push into
TUP this evening. A period of stronger storms is possible at MEM
and MKL late this afternoon and this evening at TUP. IFR conds
will prevail at JBR, north of the boundary, through the period.
MVFR conds will lower to IFR later today at MEM and MKL as the
boundary eventually pushes southeast. TUP will improve to VFR
before lowering later today as the showers and thunderstorms move
in. After the thunderstorms push east this evening expect
leftover showers to linger through the period. Expect gusty south
winds south of the boundary with NE winds overspreading the area
as the boundary gradually shifts SE.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...SJM
AVIATION...SJMIn the hours before
Local storm report, Apr 5, 7:25 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
725 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM Tstm Wnd Dmg 6 SW Big Sandy 36.17N 88.15W
04/05/2025 Benton TN Emergency Mngr
Tree down on a powerline at Highway 641 and
Big Sandy River Road.
&&
SJMLocal storm report, Apr 5, 7:35 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
735 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM Tstm Wnd Dmg 4 SSW Springville 36.19N 88.18W
04/05/2025 Henry TN Trained Spotter
Multiple trees down, damaged home, and power
outages near Springville. Possibly
associated with a tornado.
&&Local storm report, Apr 5, 7:36 AM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM Tstm Wnd Dmg 1 N Springville 36.26N 88.15W
04/05/2025 Henry TN Emergency Mngr
Tree down on Poplar Grove Road near the
Poplar Grove Cemetery.
&&
SJMLocal storm report, Apr 5, 7:43 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
743 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM Tstm Wnd Dmg 5 SSW Springville 36.19N 88.19W
04/05/2025 Henry TN Emergency Mngr
Tree down blocking roadway on Pleasant Hill
Road near Springville.
&&
SJMLocal storm report, Apr 5, 7:51 AM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
751 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM Tstm Wnd Dmg 5 SSW Springville 36.18N 88.19W
04/05/2025 Henry TN Emergency Mngr
Home damaged on Pleasant Hill Road. Grain
truck and shed/barn demolished next door.
&&
SJMLocal storm report, Apr 5, 8:47 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
847 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Flash Flood Brownsville 35.60N 89.26W
04/05/2025 Haywood TN Public
East Main Street closed to traffic due to
6-12 inches of water covering the roadway
under the railroad overpass in Brownsville.
&&
12/CAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 40 min |
| Apr 5, 2:32 AM CDT | Flash Flood Warning | MEG | Lake, Obion, Weakley | 5 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | MEG | Tipton | 5 hr |
| Apr 5, 2:56 AM CDT | Special Weather Statement | MEG | Haywood, Lauderdale, Tipton | 34 min |
| Apr 5, 3:02 AM CDT | Tornado Warning | MEG | Lauderdale | 28 min |
| Apr 5, 3:06 AM CDT | Tornado Warning | MEG | Lauderdale | 24 min |
| Apr 5, 3:15 AM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Tipton | 30 min |
| Apr 5, 3:22 AM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 38 min |
| Apr 5, 3:39 AM CDT | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 36 min |
| Apr 5, 3:53 AM CDT | Tornado Warning | MEG | Dyer, Lake, Obion | 30 min |
| Apr 5, 4:11 AM CDT | Tornado Warning | MEG | Gibson, Obion, Weakley | 20 min |
| Apr 5, 4:27 AM CDT | Tornado Warning | MEG | Carroll, Gibson, Henry, Weakley | 9 min |
| Apr 5, 4:31 AM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Apr 5, 4:49 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry, Madison and 1 more | 41 min |
| Apr 5, 5:09 AM CDT | Tornado Warning | MEG | Benton, Carroll, Henry | 36 min |
| Apr 5, 5:13 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henry, Lauderdale and 3 more | 3 hr |
| Apr 5, 7:33 AM CDT | Flash Flood Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Madison, Shelby and 1 more | 3 hr |
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Apr 5, 9:32 AM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 4 days |
| Apr 5, 9:33 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale | 12 hr |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more | 8 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 7 hr |
| Apr 5, 12:33 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 42 min |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 54 min |
| Apr 5, 12:58 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 47 min |
| Apr 5, 1:10 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 50 min |
| Apr 5, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Gibson, Hardeman, Haywood, Madison | 47 min |
| Apr 5, 1:17 PM CDT | Tornado Warning | MEG | Crockett, Fayette, Gibson, Hardeman, Haywood, Madison | 43 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Shelby, Tipton | 54 min |
| Apr 5, 1:39 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 51 min |
| Apr 5, 1:47 PM CDT | Flash Flood Warning | MEG | Benton, Dyer, Gibson, Henry, Lake, Obion and 1 more | 8 hr |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 53 min |
| Apr 5, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 24 min |
| Apr 5, 1:59 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 3 more | 46 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | Shelby | 6 hr |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henderson | 39 min |
| Apr 5, 2:32 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more | 43 min |
| Apr 5, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Henry and 2 more | 58 min |
| Apr 5, 4:33 PM CDT | Tornado Warning | MEG | Fayette | 42 min |
| Apr 5, 4:38 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 9 days |
| Apr 5, 4:41 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 12 days |
| Apr 5, 4:44 PM CDT | River Flood Advisory | MEG | Benton, Henry, Houston, Humphreys, Stewart | 59 hr |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 61 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 62 min |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.